Alert archive / California / Freeze Warnings in 2011
Freeze Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this freeze warning at Feb 25, 2011, 9:05 PM PST. It took effect at Feb 26, 2011, 3:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 9:05 PM PST (05:05 UTC)
- In effect from
- Feb 26, 2011, 3:00 AM PST
- Expired
- Feb 26, 2011, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
656 WWUS76 KSTO 260505 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 905 PM PST FRI FEB 25 2011 ...RECORD AND NEAR RECORD COLD TEMPERATURES POSSIBLE THIS WEEKEND... .VERY COLD AIR MOVING INTO INTERIOR NORTHERN CALIFORNIA OVERNIGHT WITH MOSTLY CLEAR SKIES WILL DROP TEMPERATURES INTO MID TO UPPER 20S OVER THE NORTH END OF THE SACRAMENTO VALLEY AND UPPER 20S TO LOWER 30S OVER THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND DELTA TONIGHT. SATURDAY NIGHT IS EXPECTED TO BE THE COLDEST NIGHT FOR THE CENTRAL VALLEY AND FOOTHILL VALLEYS...WITH SOME RECOVERY OF TEMPERATURES EXPECTED IN THE TYPICAL THERMAL BELT AREAS. CAZ015>019-063-064-066-067-261400- /O.NEW.KSTO.FZ.W.0002.110226T1100Z-110226T1700Z/ /O.CON.KSTO.HZ.W.0001.110227T1100Z-110227T1700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO... ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY 905 PM PST FRI FEB 25 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PST SATURDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PST SATURDAY. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY. * TEMPERATURES THIS WEEKEND: MID 20S TO LOWER 30S TONIGHT AND MID 20S TO UPPER 20S ON SUNDAY MORNING FOR THE CENTRAL VALLEY. MANY FOOTHILL LOCATIONS BELOW 2000 FEET WILL HAVE TEMPERATURES IN THE LOW TO MID 20S BOTH MORNINGS. * FREEZE TIMING: BETWEEN 3 AM AND 9 AM. * FREEZE LOCATIONS INCLUDE: REDDING... RED BLUFF... CHICO... MARYSVILLE... SACRAMENTO... STOCKTON... MODESTO...LAKEPORT... PARADISE... AND AUBURN. * COLD TEMPERATURE IMPACTS: DAMAGE POSSIBLE TO APRICOTS... ALMONDS...PLUMS AND PEACHES IN THEIR BUDDING AND FLOWERING STAGE. ICY FORMING ON ROADS WHERE ROADS ARE WET THIS EVENING. EXPOSED PIPES COULD FREEZE AND BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE WITH TEMPERATURES BELOW 28 DEGREES FOR 3 TO 5 HOURS. THESE CONDITIONS COULD DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. PEOPLE AND PETS SHOULD BE INSIDE SHELTER DURING THE COLDEST PART OF THE NIGHT AND MORNING HOURS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
554 WWUS76 KSTO 261104 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 304 AM PST SAT FEB 26 2011 ...RECORD AND NEAR RECORD COLD TEMPERATURES POSSIBLE THIS WEEKEND... .VERY COLD AIR MOVING INTO INTERIOR NORTHERN CALIFORNIA WITH MOSTLY CLEAR SKIES HAVE DROPPED TEMPERATURES INTO THE UPPER 20S TO LOWER 30S EARLY THIS MORNING. SATURDAY NIGHT INTO SUNDAY MORNING IS EXPECTED TO BE EVEN COLDER...WITH SOME OUTLYING VALLEY AND FOOTHILL LOCATIONS DROPPING INTO THE MID 20S. CAZ015>019-063-064-066-067-270100- /O.CON.KSTO.FZ.W.0002.000000T0000Z-110226T1700Z/ /O.CON.KSTO.HZ.W.0001.110227T1100Z-110227T1700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO... ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY 304 AM PST SAT FEB 26 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY. * TEMPERATURES THIS WEEKEND: UPPER 20S TO LOWER 30S THIS MORNING AND MID TO UPPER 20S ON SUNDAY MORNING FOR THE CENTRAL VALLEY. MANY FOOTHILL LOCATIONS BELOW 2000 FEET WILL HAVE TEMPERATURES IN THE LOW TO MID 20S BOTH MORNINGS. * FREEZE TIMING: BETWEEN 3 AM AND 9 AM. * FREEZE LOCATIONS INCLUDE: REDDING... RED BLUFF... CHICO... MARYSVILLE... SACRAMENTO... STOCKTON... MODESTO...LAKEPORT... PARADISE... AND AUBURN. * COLD TEMPERATURE IMPACTS: DAMAGE POSSIBLE TO APRICOTS... ALMONDS...PLUMS AND PEACHES IN THEIR BUDDING AND FLOWERING STAGE. ICY CONDITIONS FORMING ON ROADS WHERE ROADS ARE WET. EXPOSED PIPES COULD FREEZE AND BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE WITH TEMPERATURES BELOW 28 DEGREES FOR 3 TO 5 HOURS. THESE CONDITIONS COULD DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. PEOPLE AND PETS SHOULD BE INSIDE SHELTER DURING THE COLDEST PART OF THE NIGHT AND MORNING HOURS. && $$ TGD
107 WWUS76 KSTO 261700 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PST SAT FEB 26 2011 ...RECORD AND NEAR RECORD COLD TEMPERATURES POSSIBLE THIS WEEKEND... .VERY COLD AIR MOVING INTO INTERIOR NORTHERN CALIFORNIA WITH MOSTLY CLEAR SKIES HAVE DROPPED TEMPERATURES INTO THE UPPER 20S TO LOWER 30S EARLY THIS MORNING. SATURDAY NIGHT INTO SUNDAY MORNING IS EXPECTED TO BE EVEN COLDER...WITH SOME OUTLYING VALLEY AND FOOTHILL LOCATIONS DROPPING INTO THE MID 20S. CAZ015>019-063-064-066-067-270000- /O.EXP.KSTO.FZ.W.0002.000000T0000Z-110226T1700Z/ /O.CON.KSTO.HZ.W.0001.110227T1100Z-110227T1700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO... ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY 900 AM PST SAT FEB 26 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. ANOTHER HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PST SUNDAY. * TEMPERATURES HAVE COME ABOVE FREEZING IN MOST AREAS THIS MORNING...SO THE FREEZE WARNING FOR SATURDAY MORNING WILL BE ALLOWED TO EXPIRE. * TEMPERATURES WILL FALL BELOW FREEZING AGAIN TONIGHT AFTER 3 AM...SO ANOTHER FREEZE WARNING WILL BE IN EFFECT AGAIN TONIGHT. LOOK FOR TEMPERATURES TO FALL INTO THE MID TO UPPER 20S OVERNIGHT TONIGHT. * FREEZE TIMING: BETWEEN 3 AM AND 9 AM. * FREEZE LOCATIONS INCLUDE: REDDING... RED BLUFF... CHICO... MARYSVILLE... SACRAMENTO... STOCKTON... MODESTO...LAKEPORT... PARADISE... AND AUBURN. * COLD TEMPERATURE IMPACTS: DAMAGE POSSIBLE TO APRICOTS... ALMONDS...PLUMS AND PEACHES IN THEIR BUDDING AND FLOWERING STAGE. ICY CONDITIONS FORMING ON ROADS WHERE ROADS ARE WET. EXPOSED PIPES COULD FREEZE AND BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE WITH TEMPERATURES BELOW 28 DEGREES FOR 3 TO 5 HOURS. THESE CONDITIONS COULD DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. PEOPLE AND PETS SHOULD BE INSIDE SHELTER DURING THE COLDEST PART OF THE NIGHT AND MORNING HOURS. && $$ SG
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this freeze warning went out at Feb 25, 4:00 PM PST, 5 hours 5 minutes earlier.
Area forecast discussion, Feb 25, 4:00 PM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 400 PM PST FRI FEB 25 2011 .SHORT TERM... A SEVERE THUNDERSTORM DEVELOPED NEAR CARMICHAEL AROUND 3 PM. WE HAD REPORTS OF 1 INCH HAIL AND THE ASSOCIATED FUNNEL CLOUD WAS VISIBLE ACROSS THE AREA. THE FUNNEL CLOUD DID NOT REACH THE GROUND. FOLSOM AND RANCHO MURIETA HAS BRIEF HEAVY RAIN AND ALSO SOME HAIL. ANOTHER AREA OF STORMS DEVELOPED FROM RED BLUFF TO CHICO. THERE WERE RAPID RISES IN AREA CREEKS AND STREAMS...INCLUDING DEER CREEK AT SCOTT ROAD...AND ARCADE CREEK AT WINDING WAY BECAUSE OF THE HEAVY RAIN EARLIER IN THE DAY. HEAVY SNOW DEVELOPED IN THE FOOTHILLS. INTERSTATE 80 WAS EARLIER SHUT DOWN BECAUSE OF HEAVY SNOW AND STRONG WINDS. QUITE AN ACTIVE DAY. VERY COLD UPPER LOW EVIDENT ON THE SATELLITE JUST OFF THE NORTHERN CALIFORNIA COAST. 500MB COLD POOL OF -35C (700MB TEMPS -18C) AND AN ASSOCIATED DEFORMATION AXIS WILL MOVE THROUGH THE REGION OVERNIGHT. THE WRF MODEL DEVELOPS A BAND OF SNOW ACROSS THE NORTHERN SAC VALLEY IN RESPONSE TO THE STRONG MID-LEVEL FORCING. TEMPERATURES WILL BE COLD ENOUGH FOR SCATTERED SNOW SHOWERS TO DEVELOP JUST ABOUT ANYWHERE OVERNIGHT. MOST AREAS WILL NOT GET ANY ACCUMULATION...HOWEVER ANY PARTICULAR HEAVY SHOWER COULD DROP AN INCH OR SO OF WET...SLUSHY SNOW ON AREA ROADWAYS. THE MOST LIKELY LOCATIONS FOR ACCUMULATION SNOW TONIGHT WILL BE THE REDDING AND RED BLUFF AREA...AND PERHAPS THE NORTHERN SAN JOAQUIN VALLEY. WE HAVE WINTER WEATHER ADVISORIES IN PLACE TO COVER THIS SCENARIO. SNOW SHOWERS WILL LINGER INTO THE MORNING...BEFORE PARTIAL CLEARING TOMORROW AFTERNOON. LIGHT RAIN SHOWERS ARE POSSIBLE TOMORROW AFTERNOON. THE BIG STORY THEN WILL BE A VERY COLD NIGHT UNDER CLEARING SKIES TOMORROW NIGHT. EXCELLENT RADIATIONAL COOLING IN A VERY DRY AIR MASS WILL LEAD TO TEMPERATURES DROPPING INTO THE MID-20S FOR SEVERAL HOURS IN MOST LOCATIONS BELOW 2000 FEET IN ELEVATION LATE SATURDAY NIGHT INTO SUNDAY MORNING. WE HAVE ISSUED A FREEZE WARNING TO COVER THIS TIMER PERIOD. IN THE MOUNTAINS...WINTER WEATHER ADVISORIES AND WINTER STORM WARNINGS WILL CONTINUE UNTIL 7 AM SATURDAY MORNING. SCATTERED SNOW SHOWERS MAY STILL BE HEAVY AT TIMES. SG .EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY)... A SLIGHT CHANCE OF PRECIPITATION OVER THE NORTHERN MOUNTAINS ON MONDAY BUT IN GENERAL THE REGION REMAINS COLD AND DRY INTO TUESDAY. LATE ON TUESDAY PRECIPITATION MOVES INTO INTERIOR NORTHERN CALIFORNIA AND WEDNESDAY AND THURSDAY SHOULD BE WET. THIS SYSTEM WILL BE WARMER THAN THE PAST TWO WHICH WILL RESULT IN MORE RAIN AND HIGHER SNOW LEVELS. && .AVIATION... THE PRIMARY STORM SYSTEM HAS MOVED OUT OF THE AREA AND LEFT SHOWERY PRECIPITATION IN ITS WAKE. RAIN AND SNOW SHOWERS ARE POSSIBLE ACROSS THE REGION TODAY THOUGH WINDS SHOULD BE LIGHT OTHER THAN DIRECTLY NEAR THE SHOWERS. SHOWERS WILL DIMINISH ON SATURDAY MORNING. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 7 AM PST SATURDAY WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY NORTHERN SAN JOAQUIN VALLEY. WINTER WEATHER ADVISORY UNTIL 7 AM PST SATURDAY MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. WINTER STORM WARNING FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY NORTHERN SACRAMENTO VALLEY. WINTER WEATHER ADVISORY UNTIL 7 AM PST SATURDAY MOTHERLODE... NORTHEAST FOOTHILLS/SACRAMENTO VALLEY. &&
In the hours before
Local storm report, Feb 25, 3:10 PM PST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
310 PM PST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL ORANGEVALE 38.69N 121.22W
02/25/2011 E0.25 INCH SACRAMENTO CA PUBLIC
&&
KJLocal storm report, Feb 25, 3:30 PM PST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 PM PST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL FOLSOM 38.68N 121.15W
02/25/2011 M0.50 INCH SACRAMENTO CA NWS EMPLOYEE
OFF DUTY WEATHER SERVICE EMPLOYEE REPORTED HAIL UP TO
5/8INCH DIAMETER
&&
KJLocal storm report, Feb 25, 4:12 PM PST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
412 PM PST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 39.73N 121.83W
02/25/2011 E0.25 BUTTE CA PUBLIC
THUNDERSTORM
0258 PM HAIL 4 SSE CARMICHAEL 38.58N 121.28W
02/25/2011 E1.00 INCH SACRAMENTO CA PUBLIC
&&Local storm report, Feb 25, 6:16 PM PST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
616 PM PST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO MATHER AFB
02/25/2011 T EL DORADO CA NWS EMPLOYEE
PRELIMINARY ESTIMATE EF0, .25 MILE PATH. TREES UPROOTED.
NWS EMPLOYEE STORM SURVEY.
&&
EK/RBLocal storm report, Feb 25, 6:16 PM PST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
616 PM PST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO MATHER AFB
02/25/2011 T SACRAMENTO CA NWS EMPLOYEE
PRELIMINARY ESTIMATE EF0, .25 MILE PATH. TREES UPROOTED.
NWS EMPLOYEE STORM SURVEY.
&&
EK/RBLocal storm report, Feb 25, 8:20 PM PST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
820 PM PST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO MATHER AFB 38.55N 121.28W
02/25/2011 SACRAMENTO CA NWS EMPLOYEE
EF0 TORNADO, 0.25 MILE DAMAGE PATH, ESTIMATED 75 MPH WIND
SPEED. DAMAGE INCLUDES UPROOTED TREES, BROKEN CAR
WINDOWS, AND BROKEN SIGNAGE. NO STRUCTURAL DAMAGE OR
INJURIES.
&&
KJNearby
Freeze Warnings in California, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.